Alert archive / Iowa / Wind Advisories in 2009

Wind Advisory 5, NWS Des Moines, IA

May 19, 200922 counties in Iowa

NWS Des Moines, IA issued this wind advisory at May 19, 2009, 3:42 PM CDT for 22 counties in Iowa. It took effect at May 20, 2009, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 19, 2009, 3:42 PM CDT (20:42 UTC)
In effect from
May 20, 2009, 9:00 AM CDT
Expired
May 20, 2009, 7:00 PM CDT
In force
10 hr
Issued by
NWS Des Moines, IA
All 22 counties

Audubon County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 192042
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT TUE MAY 19 2009

...WIND ADVISORY IN EFFECT FOR NORTHERN IOWA ON WEDNESDAY...

.A LARGE AREA OF STRONG HIGH PRESSURE WILL HOLD ACROSS THE
EASTERN UNITED STATES...WHILE AN AREA OF LOW PRESSURE MOVES
NORTHEAST ACROSS THE DAKOTAS AND MINNESOTA. THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL SHIFT OVER IOWA TONIGHT AND
WEDNESDAY...RESULTING IN INCREASING SOUTH SOUTHWESTERLY WINDS.

IAZ004>007-015>017-023>027-033>037-044-200330-
/O.NEW.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON
342 PM CDT TUE MAY 19 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY. 

BRISK SOUTH SOUTHWESTERLY BREEZES OVERNIGHT WILL INCREASE FURTHER
AFTER SUNRISE WEDNESDAY...REACHING SPEEDS OF 30 TO 35 MPH WITH
GUSTS TO 40 MPH BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LEE
8 follow-up statements
000 
WWUS73 KDMX 200008
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT TUE MAY 19 2009

...WIND ADVISORY IN EFFECT FOR NORTHERN IOWA ON WEDNESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE DAKOTAS AND
MINNESOTA WEDNESDAY. THE PRESSURE GRADIENT BETWEEN THIS SYSTEM AND
THE DEPARTING HIGH PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES
WILL RESULT IN A STRONG SOUTHWEST WIND OVER MAINLY NORTHERN IOWA.

IAZ004>007-015>017-023>027-033>037-044-200815-
/O.CON.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON
708 PM CDT TUE MAY 19 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
WEDNESDAY. 

A BRISK SOUTH BREEZE OVERNIGHT WILL INCREASE FURTHER AFTER
SUNRISE WEDNESDAY...REACHING SPEEDS OF 35 MPH WITH GUSTS TO 40
MPH BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAB
000 
WWUS73 KDMX 200305
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1005 PM CDT TUE MAY 19 2009

...WIND ADVISORY REMAINS IN EFFECT FOR NORTHERN IOWA ON
WEDNESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE DAKOTAS AND
MINNESOTA WEDNESDAY. THE PRESSURE GRADIENT BETWEEN THIS SYSTEM
AND THE DEPARTING HIGH PRESSURE SYSTEM OVER THE EASTERN GREAT
LAKES WILL RESULT IN A STRONG SOUTHWEST WIND OVER MAINLY NORTHERN
IOWA.

IAZ004>007-015>017-023>027-033>037-044-201115-
/O.CON.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON
1005 PM CDT TUE MAY 19 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
WEDNESDAY. 

A BRISK SOUTH BREEZE OVERNIGHT WILL INCREASE FURTHER AFTER
SUNRISE WEDNESDAY...REACHING SPEEDS OF 35 MPH WITH GUSTS TO
40 MPH BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAB
000 
WWUS73 KDMX 200842
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
342 AM CDT WED MAY 20 2009

...VERY WINDY TODAY ACROSS THE NORTHWEST HALF OF IOWA...

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE DAKOTAS AND
MINNESOTA TODDAY. THE PRESSURE GRADIENT BETWEEN THIS SYSTEM
AND THE DEPARTING HIGH PRESSURE SYSTEM OVER THE EASTERN GREAT
LAKES WILL RESULT IN A VERY STRONG SOUTHWEST WIND OVER THE
NORTHWEST HALF OF IOWA.

IAZ045-046-057-058-201645-
/O.EXA.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/
CARROLL-GREENE-AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...CARROLL...JEFFERSON...AUDUBON...
GUTHRIE CENTER
342 AM CDT WED MAY 20 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

A BRISK SOUTH BREEZE WILL INCREASE THIS MORNING...REACHING
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH BY LATE
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ004>007-015>017-023>027-033>037-044-201645-
/O.CON.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON
342 AM CDT WED MAY 20 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

A BRISK SOUTH BREEZE WILL INCREASE THIS MORNING...REACHING
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH BY LATE
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KINNEY
000 
WWUS73 KDMX 201155
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
655 AM CDT WED MAY 20 2009

...VERY WINDY TODAY ACROSS THE NORTHWEST HALF OF IOWA...

IAZ004>007-015>017-023>027-033>037-044>046-057-058-202000-
/O.CON.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER
655 AM CDT WED MAY 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A BRISK SOUTH BREEZE WILL INCREASE THIS MORNING...REACHING
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH BY LATE
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KDMX 201455
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
955 AM CDT WED MAY 20 2009

...VERY WINDY TODAY ACROSS THE NORTHWEST HALF OF IOWA...

IAZ004>007-015>017-023>027-033>037-044>046-057-058-202300-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER
955 AM CDT WED MAY 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A BRISK SOUTH BREEZE HAS INCREASED THIS MORNING... AND WILL
REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH BY
LATE MORNING AND CONTINUE FOR THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

REV
000 
WWUS73 KDMX 201801
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
101 PM CDT WED MAY 20 2009

...VERY WINDY TODAY ACROSS THE NORTHWEST HALF OF IOWA...

IAZ004>007-015>017-023>027-033>037-044>046-057-058-210000-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER
101 PM CDT WED MAY 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A BRISK SOUTH BREEZE CONTINUES THIS AFTERNOON...AND WILL REACH
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES
THIS AFTERNOON AND THEN DIMINISH IN THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

REV
000 
WWUS73 KDMX 202051
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CDT WED MAY 20 2009

...VERY WINDY ACROSS THE NORTHWEST HALF OF IOWA THROUGH EARLY EVENING...

IAZ004>007-015>017-023>027-033>037-044>046-057-058-210000-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER
351 PM CDT WED MAY 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A BRISK SOUTH BREEZE CONTINUES LATE THIS AFTERNOON...AND WILL
REACH SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT
TIMES AND THEN DIMINISH IN THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

REV
000 
WWUS73 KDMX 210007
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT WED MAY 20 2009

...WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...

IAZ004>007-015>017-023>027-033>037-044>046-057-058-210115-
/O.EXP.KDMX.WI.Y.0005.000000T0000Z-090521T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER
707 PM CDT WED MAY 20 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

DONAVON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 19, 12:25 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 19, 12:25 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1225 PM CDT TUE MAY 19 2009

...UPDATED 19/18Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
A COLD FRONT DRAPED ACROSS SOUTHERN MINNESOTA WILL STALL OUT TODAY
BEFORE HEADING BACK NORTH AS A WARM FRONT DURING THE LATE AFTERNOON.
THERE WILL BE NO IMPACT ON THE FORECAST AREA IN TERMS OF RAINFALL.
FAVORABLE SOUTHWEST FLOW WILL BOOST TEMPERATURES WELL ABOVE NORMAL
AGAIN TODAY. STAYED CLOSE TO MAV MOS...A REASONABLE WARMUP FROM
MONDAY...AS MET MOS LOOKED TOO COOL IN THE SOUTHEAST. THE WARMEST
CONDITIONS WILL AGAIN BE LOCATED IN THE NORTHWEST...WHERE 850MB
TEMPS ARE EXPECTED TO TOP 20C. A FEW LOCATIONS IN THE WEST COULD HIT
THE 90 DEGREE MARK. WINDS WILL BE STRONGEST IN THE NORTHWEST...BUT
SHOULD STAY JUST BELOW ADVISORY CRITERIA. STILL LACKING THE VERY
STRONG SW WIND PROFILE USUALLY NEEDED TO HIT ADVISORY CRITERIA IN
SOUTHERLY FLOW...BUT TOMORROW MAY BE A DIFFERENT STORY.

.LONG TERM /TONIGHT THROUGH MONDAY/...
THE MAIN FORECAST ISSUE WILL INITIALLY BE THE STRONG WINDS
WEDNESDAY...THEN PESKY RAIN CHANCES FROM THURSDAY ON THROUGH THE
WEEKEND. THE UPPER LEVEL TROUGH AND ASSOCIATED LOW PRESSURE CENTER
CURRENTLY OVER THE PAC NW WILL MOVE EAST AND OVER THE NRN PLAINS
TONIGHT...THEN NORTHEAST INTO CANADA WEDNESDAY. A TIGHT PRESSURE
GRADIENT WITH STRONG NEARLY UNIDIRECTIONAL FLOW IN THE VERTICAL
PROFILE...AND A DECENT MIXING DEPTH TO AROUND 850MB ON WEDNESDAY
WILL YIELD LIKELY OUR WINDIEST DAY OF THE WEEK. SOUTH-SOUTHWEST
WINDS WILL LIKELY BE SUSTAINED IN ADVISORY CRITERIA /30+MPH/ WITH
GUSTS 45 TO 50 MPH OVER THE NORTHWEST THIRD OR SO OF THE AREA. WILL
ALSO HAVE ANOTHER DAY WELL INTO THE 80S ACROSS NW SECTIONS UNDER THE
THERMAL RIDGE AHEAD OF APPROACHING COLD FRONT.

MODELS ALL IN PRETTY GOOD AGREEMENT WITH SPEED OF FRONTAL PASSAGE
BEGINNING LATE WED NIGHT OVER THE NW...THROUGH THE DSM METRO EARLY
THURSDAY AFTN...AND MOVING SOUTHEAST OF THE CWA BY THURSDAY EVENING.
THEY ALSO AGREE ON LACK OF SUPPORT FOR A SIGNIFICANT COVERAGE OF
PRECIPITATION ALONG AND AHEAD OF THE FRONT. IN FACT...EVEN THUNDER
CHANCES ARE LOOKING ANEMIC. LACK OF INSTABILITY SUGGESTS MINIMAL
THUNDER CHANCES THROUGH THURSDAY NIGHT...SO ONE OF THE FEW CHANGES
TO THIS FORECAST PACKAGE WILL BE TO REDUCE THE THUNDER PROBABILITY.
THEREAFTER...WITH THE FRONT STALLED JUST SOUTH OF IOWA UNDER
GENERALLY ZONAL FLOW ALOFT...THERE WILL BE OPPORTUNITIES FOR
ADDITIONAL RAINFALL THROUGH THE WEEKEND. MODELS TYPICALLY HAVE
DIFFICULTY TIMING SHORTWAVES IN THIS TYPE OF PATTERN...SO WILL
MAINTAIN LOWER CHANCE POPS THROUGH THE PERIOD. SO FAR...IT DOES NOT
LOOK TO BE AN EXCESSIVELY WET PERIOD...UNTIL POSSIBLY LATE
SUNDAY...IF AT ALL. WILL NEED TO WATCH THE EVENTUAL PATH OF A
TROPICAL SYSTEM WHICH COULD MOVE NORTH FROM THE NW GULF OF MEXICO
AND BECOME A PLAYER IN OUR VICINITY BY EARLY NEXT WEEK.

&&

.AVIATION...19/18Z
WIDESPREAD VFR CONDITIONS WL PERSIST THROUGH WEDNESDAY MORNING WITH
UNRESTRICTED VSBYS AND CIGS.  STRONG SOUTH TO SOUTHWEST SURFACE
WINDS WILL PERSIST THROUGH THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...COGIL
LONG TERM...MOYER
Hazardous weather outlook, May 19, 4:46 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
446 AM CDT TUE MAY 19 2009

IAZ004>007-015>017-023>027-033>038-044-045-201000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-
446 AM CDT TUE MAY 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST HALF OF
CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS CAN BE EXPECTED WEDNESDAY AS SOUTH WINDS WILL
BLOW 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO EARLY
THURSDAY...THEN AGAIN OVER PORTIONS OF THE AREA SATURDAY AND
SUNDAY. THE THREAT OF SEVERE WEATHER APPEARS LOW TO NON EXISTENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ028-039-046>050-057>062-070>075-081>086-092>097-201000-
BREMER-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
446 AM CDT TUE MAY 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST HALF OF CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
SUNDAY OVER AT LEAST PORTIONS OF THE AREA AT VARIOUS TIMES. THE THREAT
OF SEVERE WEATHER APPEARS LOW TO NON EXISTENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MOYER

Nearby

Wind Advisories in Iowa, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.